MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED-3490TK
Medical Device Problem Codes Device Reprocessing Problem (1091); Residue After Decontamination (2325)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Pentax medical was made aware of an event on 04-sep-2020 that occurred after reprocessing in the united states.The reported complaint that there is potential endoscope contamination as the endoscope failed adenosine triphosphate(atp) test 3 times after reprocessing, involving pentax medical video duodenoscope, model ed-3490tk, serial number h110912.No patient involvement was reported.The video duodenoscope was received by pentax medical for evaluation on 14-sep-2020.The video duodenoscope is currently awaiting repair, and organic sampling as of (b)(6) 2020.On 22-sep-2020, a device history record(dhr) review for model ed- 3490tk, serial number (b)(4) was performed under ivai-20-090019, the dhr review confirmed the endoscope was manufactured on 28-jan-2016 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed for 28-jan-2016.Pentax medical, model ed-3490tk, serial number (b) (4) has been routinely serviced at a pentax facility since the device was put into service on (b)(6) 2016.The investigation is in-process.
 
Additional Manufacturer Narrative
Evaluation summary: three failed atp tests after endoscope reprocessing reported possible contamination.However, the atp test is a measure of cleanliness and could not confirm bacterial or viral contamination.The dhr stated that it passed all required ] obtain culture test results in november 2022.It was confirmed that there was no risk of infection (r&d reviewed).The cause of the failure in the atp test could not be identified.Correction information: h6: coding changed based on the investigation result.

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key10624536
Report Number9610877-2020-00164
Device Sequence Number2719478
Product Code FDT
UDI-Device Identifier04961333232420
UDI-Public04961333232420
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K161222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberED-3490TK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date10/04/2020
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown